MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER
Model Number CRV135-19P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.The reported caravel microcatheter was returned for evaluation.A stylet-shaped metal wire was found coming out of the distal torn end of the returned caravel microcatheter for approximately 50mm.An about 2mm-long catheter tip fragment was observed at the distal side of the stylet-shaped metal wire.The stylet-shaped metal wire could be withdrawn without any resistance.Microscopic observation of the torn ends of the caravel microcatheter found that the polymer was necked and had circumferential cracks, which are traces of ductile tearing by tensile stress.Investigation of the returned caravel microcatheter suggested that the microcatheter was torn off at approximately 2mm from the tip end, and the entire microcatheter was removed.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that tensile stress exceeding the product design limit might have been locally applied on the tip polymer of the caravel microcatheter during removal while the distal segment of the catheter tip was caught by the heavily calcified lesion or the concomitant trapper exchange device.Consequently, the distal segment of the catheter tip was torn off.It was concluded that this event was not attributed to product quality.As a possibility could not be completely ruled out that some catheter fragment(s) might be left in the patient anatomy if it were to recur, this event was determined to be reportable.No capa will be taken.Instructions for use (ifu) states: [contraindications] ~ do not use this microcatheter in advanced calcified lesion.[warnings] ~ if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) ~ this microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing this microcatheter into or through stenotic areas, and narrower vessels than the microcatheter.(abrasion may result in damage of this microcatheter.This may cause vascular injury and perforation.) [malfunction and adverse effects] ~ separation.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed to treat a heavily calcified 99% stenosis in the right coronary artery (rca) for a patient with non-st-segment elevation myocardial infarction (nstemi).An asahi caravel microcatheter was advanced over a non-asahi guide wire and was delivered to the heavily tortuous, calcified lesion.The guide wire was exchanged for a non-asahi rota wire and then a run through guide wire.When a non-asahi trapper exchange device was used to remove the caravel microcatheter, the caravel microcatheter was felt like stuck, and the catheter tip was found torn off and remained on the guide wire.The separated catheter tip was removed together with the guide wire.The procedure was completed without any issue.It was informed that patient's health condition was normal after the procedure, but the patient passed away due to comorbid issue unrelated to this incident after (b)(6).

Brand Name
CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key21372282
Report Number3003775027-2025-00066
Device Sequence Number14392386
Product Code DQY
UDI-Device Identifier04547327108775
UDI-Public(01)04547327108775(17)270731(10)240815K03A
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRV135-19P
Device Lot Number240815K03A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale